Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Have had breast cancer, ovaries removed and on menopause. Having painful sex. Is there anything to get cured?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 1658 Questions
Question
My question is a women's health one. I am 55 have had breast CA & as a result had my ovaries removed & so was thrust into menopause. Since them having sex has been painful. I've tried every lube avaialble witout sucess. Seems to be a problem with atrophrication. Is there anything I can use to rejuvinate the walls of my vagina or to streatch them GENTLY without injuring myself?
Posted Wed, 8 Aug 2012 in Women Sexual Problems
 
 
Answered by Dr. Timothy Raichle 15 minutes later
Hello, I would be happy to help you with your question.

I am sorry about your situation but I would also like to congratulate you on being a breast cancer survivor. You are right, this is definitely related to "vaginal atrophy" which is related to the removal of your ovaries. Obviously, you cannot be on estrogen, but here are some thoughts:

1. Some women can use a vaginal estrogen tablet called Vagifem - usually a 10mcg tablet placed vaginally 2-3 times per week. There is virtually no absorption of the estrogen, so this might be considered safe to use, even in the setting of your history - you would have to talk about this with your doctor
2. There is a longer acting lubricant called Replens made by KY. It is longer acting than the usual lubricants used with intercourse.
3. You can obtain a series of vaginal dilators from your GYN and I would strongly recommend that you ask about these
4. Combine the use of Replens with the dilators and you should see an improvement, it might just take a while

It has been a pleasure to help you. If you have more questions, please ask. IF YOU ARE SATISFIED WITH MY ANSWER, IT IS VERY IMPORTANT FOR YOU TO ACCEPT SO THAT I RECEIVE CREDIT FOR THIS ANSWER. I APPRECIATE YOUR ATTENTION TO THIS. GOOD LUCK!
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor